MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER ESR BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER ESR BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 369741
Medical Device Problem Codes Short Fill (1575); Volume Accuracy Problem (1675)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 0258369, medical device expiration date: 2022-03-31, device manufacture date: (b)(6) 2020.Medical device lot #: 0167265, medical device expiration date: 2021-12-31, device manufacture date: (b)(6)2020.
 
Event or Problem Description
It was reported that 2 bd vacutainer® esr blood collection tubes were underfilled.The following information was provided by the initial reporter: " it was reported that the tubes did not fill completely.Verbiage received: customer is "having a problem with the tubes coming back on a certain lot all underfilled.Needs to know if they need to be rejected or if they¿re able to use the samples." customer noticed this issue today on 8-10 tubes for lot # 0258369.Samples have a stability of four hours and customer is requesting a call back as soon as possible as well as the product insert for workflow purposes.Wo notes: customer states that they are also seeing underfilling with lot#0167265.Customer has taken tubes from both lots and tried filling from syringe and they do not draw to the fill line.Told customer that if they are using wing set and this is first tube drawn that they will short draw and they should make sure that the tubes are not pushing back from the holder.She states that they are not pushing back from holder.Discussed that if tubes are not filled to stated draw volume that the blood/additive ratio may not be correct.She asked for ifu for this tube.Emailed link to ifu.They are looking for replacement product as these are the only lots they have".
 
Additional Manufacturer Narrative
H.6.Investigation: bd received 98 samples from lot 0258369 for investigation.No samples were received for lot 0167265.All returned samples were evaluated by visual examination and 10 of which underwent draw testing and the indicated failure mode for underfill with the incident lot was not observed.Additionally, 10 retention samples for lot 0167265 from bd inventory were evaluated by visual examination and functional testing and no issues were observed relating to underfill as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.Bd was not able to identify a root cause for the indicated failure mode.See h.10.
 
Event or Problem Description

Brand Name
BD VACUTAINER ESR BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key11880971
Report Number1917413-2021-00443
Device Sequence Number1413417
Product Code JKA
UDI-Device Identifier50382903697415
UDI-Public50382903697415
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number369741
Device Catalogue Number369741
Device Lot NumberSEE H.10.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2021
Initial Date Received by Manufacturer 04/29/2021
Supplement Date Received by Manufacturer05/26/2021
Initial Report FDA Received Date05/25/2021
Supplement Report FDA Received Date06/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1